Blood Pressure Home > Calan Overdose
When a person takes too much Calan, overdose symptoms (such as dizziness, fainting, and difficulty breathing) may occur. The effects of a Calan overdose will vary depending on how much Calan was taken and whether it was taken with alcohol or other drugs. Treatment options for an overdose can include administering certain medications, "pumping the stomach," and treating the symptoms that occur as a result of the overdose.
Calan Overdose: An OverviewCalan® (verapamil hydrochloride) is a prescription medication known as a calcium channel blocker. The effects of a Calan overdose will vary depending on a number of factors, including how much Calan was taken and whether it was taken with any other medicines, alcohol, and drugs.
If you happen to overdose on Calan, seek immediate medical attention.
- Low blood pressure (hypotension)
- A slow heart rate (bradycardia)
- An irregular heart rhythm (arrhythmia)
- High blood sugar (hyperglycemia)
- Decreased mental function
- Fluid in the lungs.
This may cause signs or symptoms that include:
- Difficulty breathing
Treatment for a Calan OverdoseThe treatment for a Calan overdose will vary. If the Calan overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Calan.